MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 164267
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the centrifugal drive motor had an 'overspeed' alarm.The surgical procedure was completed successfully.There was delay, no blood loss, nor adverse consequences to the patient.Per clinical review: on (b)(6) 2022, the team experienced a problem with their heart lung machine (hlm) while on cpb, whereby the centrifugal pump alarmed 'overspeed' and stopped functioning.The unit was changed out and the surgery was completed successfully, with no delay and no blood loss.The perfusionist reported having trouble maintaining desired flow on the centrifugal control unit (ccu), eventually reaching maximum revolutions per minute (rpms).It then alarmed 'overspeed' and stopped.He then hand-cranked until the centrifugal head could be moved to a medtronic 560 and finished the case successfully (they used a medtronic centrifugal head with an adaptor on the manufacturer motor drive).
 
Additional Manufacturer Narrative
The field service representative (fsr) found the drive motor to not run and an 'overspeed' alarm to display immediately.The fsr also spoke with the manufacturer's technical support specialist with regards to the logs and it was confirmed that there was a speed sensor failure.The fsr installed a new drive motor.The unit operated to the manufacturer's specifications.The suspect device was returned to the manufacturer for further evaluation.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) connected the centrifugal drive motor to lab use only (luo) testing equipment.There was no observation of an 'overspeed' alarm while the water loop speed increased from 1500 revolutions per minute (rpm) to 3600 rpm.He did end up observing a 'service pump' message and noted the same 'speed sensor disconnected/broken' events in the logs.The pump was opened and inspected for any defects and no visible defects or damaged wires were observed.It was determined the motor did not meet specification.Per data log review: based on the centrifugal control unit (ccu), there were multiple speed sensor disconnected/broken errors.The pump displayed an 'overspeed' message and the ccu log showed a speed sensor disconnected/broken error.(b)(6) 2022 14:56:57 internal trigger deactivated speed sensor disconnected/broken (6); (b)(6) 2022 14:56:57 pump control state change stopped (0), (b)(6) 2022 14:56:57 internal trigger activated speed sensor disconnected/broken (6) (b)(6) 2022 14:56:57 speed sensor error invalid format for event id 16026 (1), (b)(6) 2022 14:56:56 pump control state change started (1), (b)(6) 2022 14:56:26 pump control state change stopped (0), (b)(6) 2022 14:56:06 pump control state change started (1), (b)(6) 2022 14:56:01 internal trigger deactivated speed sensor disconnected/broken (6) (b)(6) 2022 14:56:01 pump control state change stopped (0).
 
Additional Manufacturer Narrative
Updated block:h6 the reported complaint was confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key13732134
Report Number1828100-2022-00103
Device Sequence Number4806664
Product Code DTQ
UDI-Device Identifier00886799000458
UDI-Public(01)00886799000458(11)171017
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number164267
Device Catalogue Number164267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/17/2022
04/25/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/08/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC TUBING PACK AND 560
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown